Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 267, NWS Nashville, TN

October 4, 2002Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 4, 2002, 7:37 PM CDT for Stewart County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2002, 7:37 PM CDT (00:37 UTC)
Expired
Oct 4, 2002, 8:15 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WUUS54 KOHX 050037
SVRBNA
TNC161-050115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
736 PM CDT FRI OCT 4 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN TENNESSEE

* UNTIL 815 PM CDT

* AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 7 MILES WEST OF DOVER...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER BY 750 PM CDT
  INDIAN MOUND BY 810 PM CDT

&&

LAT...LON 3656 8809 3643 8793 3647 8763 3662 8771

$$
19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:36 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Oct 4, 2:36 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT FRI OCT 4 2002

CURRENTLY, RAIN CONTINUES TO EXIT THE REGION, WITH ONLY SOME LIGHT
SHOWERS LINGERING ALONG THE PLATEAU. CLOUDS ALSO APPEAR TO BE
BREAKING UP, ESPECIALLY OVER OUR WESTERN ZONES, ALLOWING
TEMPERATURES TO PICK UP A FEW DEGREES. WITH WINDS HAVING DECREASED
TO 10-20 KNOTS, HAVE ALSO DROPPED THE WIND ADVISORY.

EXPECT SKIES TO GO SCATTERED EARLY THIS EVENING, ALTHOUGH LOW CLOUDS
WILL LIKELY HANG OVER THE PLATEAU FOR MOST OF THE NIGHT. LOOKING
AHEAD, MODELS SHOW THE NEXT FRONTAL PASSAGE EARLY MONDAY MORNING.
GIVEN THE DEPTH OF THE DRY AIR PRECEDING THE FRONT, DONT BELIEVE
LIKELY POPS GIVEN BY THE MODELS IS REALISTIC, SO HAVE JUST GONE
WITH SCATTERED SHOWERS LATE SUNDAY NIGHT AND MONDAY MORNING.
OTHERWISE, THE UPCOMING ZONE FORECAST PRODUCT WILL BE RAIN-FREE,
WITH COOLER WEATHER THIS WEEKEND, AND EVEN COOLER TEMPERATURES
FOLLOWING MONDAYS FRONTAL PASSAGE.

BNA 60/76/50/79/53/66 000042
CSV 58/74/49/77/52/62 100053

.BNA...NONE.

ROSE
Hazardous weather outlook, Oct 4, 5:30 AM CDT, 14 hours 7 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-051030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI OCT 4 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...

A WIND ADVISORY IS IN EFFECT FOR TODAY FOR ALL OF MIDDLE
TENNESSEE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE
FORECAST TO BE 30 MPH OR GREATER FOR AT LEAST ONE HOUR. THE REMNANTS
OF LILI WILL BECOME AN AREA OF LOW PRESSURE THAT WILL MOVE TO
SOUTHWEST OHIO THIS EVENING...AND THEN GET ABSORBED BY AN EASTWARD
MOVING COLD FRONT LATE TONIGHT. THE WINDS ARE EXPECTED TO INCREASE TO
20 TO 30 MPH...WITH GUSTS UP TO 40 MPH THIS MORNING AND EARLY THIS
AFTERNOON. THE WINDS WILL DIMINISH AND SHIFT TO THE WEST TO ABOUT 10
TO 20 MPH THIS EVENING. LOCALLY HEAVY RAINS WILL ACCOMPANY THE
SHOWERS TODAY. AS A RESULT...SIGNIFICANT RISES IN CREEKS AND STREAMS
CAN BE EXPECTED. ALSO...THERE IS ENOUGH WIND SHEAR IN THE LOWER
LEVELS OF THE ATMOSPHERE SUCH THAT WIND DAMAGE FROM A SEVERE
THUNDERSTORM IS POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS IS POSSIBLE
TODAY.

.DAYS TWO THROUGH SEVEN...

NO SIGNIFICANT WEATHER IS EXPECTED SATURDAY THROUGH THURSDAY.

END/ORCHANIAN

In the hours before

Special weather statement, Oct 4, 2:12 PM CDT, 5 hours 25 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-042015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
212 PM CDT FRI OCT 4 2002

...WIND ADVISORY CANCELLED FOR MIDDLE TENNESSEE...
WINDS OVER THE MIDSTATE HAVE DIMINISHED TO 10 TO 20 MPH WITH A
FEW STATIONS IN THE NORTHEAST SECTION WITH GUSTS TO 30 MPH.
WINDS SHOULD CONTINUE TO DIMINISH TO SOUTHWESTERLY AT 10 TO 15 MPH
BY THIS EVENING.

JLM

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.